Florida, 2002Damaging Wind in Florida, July 25, 2002
July 25, 2002 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 25, 1:30 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 25, 1:30 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT THU JUL 25 2002
12Z MODEL SUITE NOT AVAILABLE DUE TO NCEPS TEST. ONLY MM5 AVAILABLE
AT THIS TIME. AFTER SEEING THIS MODEL...PREVIOUS FORECAST STILL
LOOKS ON TRACK. WITH UPPER TROUGH RETROGRADING AND UPPER RIDGE
BUILDING INTO AREA EXPECT NEAR CLIMO POPS AND TEMPERATURES NEXT FEW
DAYS. 12Z KJAX SOUNDING SHOWS TYPICAL WARMING OF AIRMASS AND DRYING
ALOFT SEEN WITH THIS PATTERN. EXCEPTION WILL BE SE GA LATE FRIDAY
AS WEAK PVA DRIFTS INTO AREA FROM THE NORTH INCREASING POPS TO ABOVE
CLIMATOLOGY. OTHERWISE EAST COAST SEABREEZE FRONT WILL BE MAIN
TRIGGER FOR PM STORMS. MAY NEED TO MENTION HEAT INDICES AS
TEMPERATURES REACH THE MID 90S NEXT FEW DAYS.
MARINE...WITH HIGH PRESSURE RIDGE AXIS REMAINING JUST SOUTH OF
AREA...LIGHT SW FLOW TO CONTINUE. NO HEADLINES.
PRELIM...
AMG TB 072/092 073/093 073 04464
SSI TB 074/090 075/092 075 04464
JAX BB 073/093 074/094 074 04453
SGJ BB 075/091 075/092 075 04453
GNV BB 072/093 073/094 073 04353
OCF BB 073/093 073/094 073 04353
.JAX...
.GA...NONE.
.FL...NONE.
MZ/JH
In the hours before
Special weather statement, Jul 25, 10:30 AM EST, 5 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252200-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT THU JUL 25 2002
...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE
AREA. HOWEVER...THE COVERAGE OF STORMS WILL BE LESS THAN IN PREVIOUS
DAYS. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND
FREQUENT DEADLY LIGHTNING. IN ADDITION...WIND GUSTS OVER 40 MPH AND
HAIL ARE POSSIBLE IN THE STRONGER STORMS. MOVEMENT OF THE ACTIVITY
WILL GENERALLY BE TO THE EAST-NORTHEAST AT 10 TO 15 MPH. MARINERS
ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF HAZARDOUS WEATHER
APPROACHES.
ISOLATED STORMS MAY BECOME SEVERE...AND SPOTTERS ARE REQUESTED TO
REPORT INCIDENTS OF FLOODING OR SEVERE WEATHER.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
HESS
Thunderstorm Wind, Bradford
- When
- July 25, 4:14 PM EST
- Where
- Bradford County, 1 mi W of Starke
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.950, -82.117
Large trees down on house and power lines down. Crosby Lake Subdivision. Trees down crossing 160th Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, July 25, 20022 deaths · 1 event
- Heat in Missouri, July 25, 20021 death · 1 event
- Flash Flooding in Virginia, July 25 to 26, 2002$915,000 · 3 events
- Damaging Wind in Nebraska, July 25, 2002$500,000 · 69 kt wind · 1 event
- Hail in Nebraska, July 25, 2002$100,000 · 1.75 in hail · 1 event
- Tornadoes and Hail in Minnesota, July 25, 2002$20,000 · F1 · 10 events
- Damaging Winds in Idaho, July 25, 20024 injured · 60 kt wind · 5 events
- Damaging Wind in Utah, July 25, 2002$40,000 · 61 kt wind · 1 event
- Damaging Wind in Texas, July 25, 2002$22,000 · 56 kt wind · 1 event
- Damaging Wind in Nebraska, July 25, 2002$20,000 · 61 kt wind · 1 event
- Lightning Strike in Louisiana, July 25, 2002$20,000 · 1 event
- Lightning Strike in Florida, July 25, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306799.